Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Blacking out, imbalance. Happens after certain activities. Reason?

When I play basketball; while running up and down the court, or if I m very busy at work sometimes my vision will go dark for about 4 to 7 seconds and come back. I feel a bit unbalanced but I usually bounce back easily and continue playing, but when I experience it I stop playing immediately and squat down until my vision comes back. What could cause this?
Asked On : Sat, 16 Feb 2013
Answers:  1 Views:  29
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics
General & Family Physician 's  Response
thank you for your query,

what your experiencing is called as Pre-Syncope.
Its a prodromal state that often includes dizziness and loss of vision ("blackout") (temporary), loss of hearing (temporary), loss of pain and feeling (temporary), nausea and abdominal discomfort, weakness, sweating, a feeling of heat, palpitations..
in most patients it usually leads to loss of consciousness

there are three main causes for it-
cardiogenic, reflex and orthostatic hypotension

other forms include vaso-vagal syncope,orthostatic syncope

the basic mechanism in any form being decrease in blood supply to the brain for a short period of time.

a full physical exam should be done to pinpoint the cause
the following investigations can be done-
1.complete blood picture
3.tilt table test
4.stress test

these should be able to clinch the exact diagnosis..

thank you,
you can contact me for any follow up questions
Answered: Wed, 19 Jun 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor